# SDR CA031014001

- Difficulty date: April 25, 2003
- Submitted: November 3, 2003
- Operation: General aviation
- Make and model: Piper PA-28-140
- Aircraft time: 5,835 hours
- Engine: Lyc O320E3D
- System (JASC): 2520 · Passenger Compartment Equipment
- Part: Frame
- Condition: Cracked
- Location: Cabin Seat
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THIS FORWARD CABIN SEAT AND SOME SEATS IN OTHER SAME MODEL. DUE TO THEIR AGE, HAVE WEAKENED AND CRACKED AT WELDED JOINTS. THE MOST COMMON LOCATON HAS BEEN THE WELDED JOINT BETWEEN THE SEAT CUSHION FRAME AND THE 'S' BEND SUPPORT TUBE. THE OPPOSITE END OF THIS SUPPORT TUBE IS ALSO WELDED TO THE SEATLOWER TUBULAR FRAMEWORK WHICH IS STRONG ENOUGH NOT TO CRACK. ALTHOUGH THE SEATISSTILL STYRONG ENOUGH TO BEAR THE WEIGHT OF THE PILOT/PASSENGER EVEN WITH BOTHTHE LEFT AND RIGHT SUPPORT TUBE FAILURE, THE DANGER IS AS FOLLOWS:WITH BOTH SUPPORT TUBES FAILED, IF THE PILOT WOULD LEANBACK WITH ENOUGH REARWARD FORCE ON THE SEAT BACK, THE SEAT WILL DISENGAGE FROM THE SEAT TRACKS INADVERTENTLY AND SLIDE BACK.
